Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Topeka, KS

August 8, 20114 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2011, 12:36 AM CDT for 4 counties in Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 12:36 AM CDT (05:36 UTC)
Expired
Aug 8, 2011, 1:30 AM CDT
In force
54 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 12:45 AM CDTTSTM WND GST 605 Ssw Beto Junction, KS
Aug 8, 12:52 AM CDTTSTM WND GST 62Coffey County Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 11:08 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-474 J/kg
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WUUS53 KTOP 080536
SVRTOP
KSC003-031-059-139-080630-
/O.NEW.KTOP.SV.W.0232.110808T0536Z-110808T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1236 AM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KANSAS...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THESE STORMS WERE      
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF OSAGE CITY TO 
  10 MILES SOUTH OF OSAGE CITY TO 12 MILES EAST OF EMPORIA...MOVING  
  SOUTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEBO...
  MELVERN...
  QUENEMO...
  BETO JUNCTION...
  POMONA...
  WAVERLY...
  WILLIAMSBURG...
  JOHN REDMOND RESERVOIR...
  NEW STRAWN...
  PRINCETON...
  BURLINGTON...
  HARRIS...
  RICHMOND...
  WESTPHALIA...
  LANE...
  LE ROY...
  GARNETT...
  GREELEY...
  COLONY...
  LONE ELM...
  KINCAID...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3804 9564 3834 9595
      3848 9595 3854 9579 3865 9563 3852 9506
TIME...MOT...LOC 0535Z 313DEG 49KT 3861 9559 3848 9574
          3842 9596
WIND...HAIL 70MPH 1.00IN

$$

BARJENBRUCH
4 follow-up statements
145 
WWUS53 KTOP 080547
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1247 AM CDT MON AUG 8 2011

KSC003-031-059-139-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
OSAGE-ANDERSON-COFFEY-FRANKLIN-
1247 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN FRANKLIN...COFFEY...ANDERSON AND SOUTHERN OSAGE
COUNTIES...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS UP TO 65 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF OTTAWA TO 17 
MILES SOUTHEAST OF OSAGE CITY TO 13 MILES NORTHWEST OF 
BURLINGTON...MOVING SOUTHEAST AT 55 MPH. THE STRONGEST WINDS WERE 
LOCATED NEAR THE BETO JUNCTION AND MELVERN AREAS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...WILLIAMSBURG...JOHN REDMOND RESERVOIR...COFFEY COUNTY
AIRPORT...NEW STRAWN...BURLINGTON...PRINCETON...HARRIS...RICHMOND...
LE ROY...WESTPHALIA...GARNETT...LANE...GREELEY...GARNETT AIRPORT...
COLONY...LONE ELM AND KINCAID.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3804 9564 3834 9595
      3843 9595 3852 9570 3863 9555 3852 9506
TIME...MOT...LOC 0546Z 305DEG 47KT 3856 9544 3843 9558
          3834 9580
WIND...HAIL 60MPH 1.00IN

$$

BARJENBRUCH
667 
WWUS53 KTOP 080601
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
101 AM CDT MON AUG 8 2011

KSC139-080610-
/O.CAN.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
OSAGE-
101 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSAGE COUNTY HAS BEEN
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3804 9564 3822 9581
      3837 9576 3843 9551 3860 9540 3852 9506
TIME...MOT...LOC 0600Z 305DEG 47KT 3853 9525 3831 9538
          3820 9564

$$

KSC003-031-059-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-COFFEY-FRANKLIN-
101 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT 
FOR FRANKLIN...COFFEY AND ANDERSON COUNTIES...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF OTTAWA TO
10 MILES WEST OF GARNETT TO 4 MILES NORTHEAST OF BURLINGTON...MOVING
SOUTHEAST AT 55 MPH.

AT 1252 AM...THE COFFEY COUNTY AIRPORT REPORTED A 62 MPH WIND GUST. 
THE STRONGEST WINDS WILL LIKELY IMPACT THE HARRIS AND GARNETT AREAS 
THROUGH 130 AM.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...LE ROY...WESTPHALIA...GARNETT...GARNETT AIRPORT...
GREELEY...LANE...COLONY...LONE ELM AND KINCAID.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 171 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3804 9564 3822 9581
      3837 9576 3843 9551 3860 9540 3852 9506
TIME...MOT...LOC 0600Z 305DEG 47KT 3853 9525 3831 9538
          3820 9564
WIND...HAIL 60MPH 1.00IN

$$

BARJENBRUCH
376 
WWUS53 KTOP 080611
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
111 AM CDT MON AUG 8 2011

KSC031-080620-
/O.CAN.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
COFFEY-
111 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY COUNTY HAS BEEN
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
      3812 9552 3826 9552 3826 9551 3858 9530
      3852 9506
TIME...MOT...LOC 0610Z 305DEG 47KT 3848 9512 3828 9522
          3814 9544

$$

KSC003-059-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-FRANKLIN-
111 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN FRANKLIN AND ANDERSON COUNTIES...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF OTTAWA
TO GARNETT TO 14 MILES EAST OF BURLINGTON...MOVING SOUTHEAST AT 55
MPH.

LOCATIONS IMPACTED INCLUDE...
GREELEY...LANE...COLONY...LONE ELM AND KINCAID.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS 
GREATER THAN 60 MPH AT BETO JUNCTION AND THE COFFEY COUNTY AIRPORT 
AROUND 1250 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
      3812 9552 3826 9552 3826 9551 3858 9530
      3852 9506
TIME...MOT...LOC 0610Z 305DEG 47KT 3848 9512 3828 9522
          3814 9544
WIND...HAIL 60MPH 1.00IN

$$

BARJENBRUCH
111 
WWUS53 KTOP 080628
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT MON AUG 8 2011

KSC003-059-080638-
/O.EXP.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-FRANKLIN-
128 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
ANDERSON COUNTIES WILL EXPIRE AT 130 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 130 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
      3812 9552 3826 9552 3826 9551 3858 9530
      3852 9506
TIME...MOT...LOC 0628Z 305DEG 47KT 3832 9489 3812 9500
          3798 9522

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:19 PM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Aug 7, 6:19 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
619 PM CDT SUN AUG 7 2011

...UPDATE TO AVIATION...

.DISCUSSION...
OUTFLOW FROM THIS AFTERNOONS CONVECTION HAS ALL BUT CLEARED THE
FORECAST AREA WITH A FEW NEW UPDRAFTS DEVELOPING SOUTH OF EMP.
THINKING IS THAT THIS BOUNDARY WILL CONTINUE TO MOVE SOUTH OUT OF
ANDERSON AND COFFEY COUNTIES AND THAT WOULD PUT AN END TO THE
IMMEDIATE THREAT FOR SEVERE WEATHER. STORMS BACK ACROSS NORTH
CENTRAL KS ARE MOVING INTO AN ATMOSPHERE THAT HAS BEEN PRETTY WORKED
OVER AS NOTED BY THE TEMPS STILL AROUND 80 DEGREES. HOWEVER LOOKING
FURTHER UPSTREAM THERE IS CONVECTION DEVELOPING ACROSS WESTERN SD
AND 20Z WATER VAPOR SHOWS A WAVE MOVING ACROSS THE AREA. MODELS
STILL SHOWING AN MCV DEVELOPING FROM THIS CONVECTION AND MOVING
ACROSS NORTHEAST KS BY 12Z MONDAY. THEREFORE CONTINUED WITH LIKELY
POPS MAINLY AFTER MIDNIGHT AND CHANCE POPS LINGERING THROUGH MONDAY
THINKING A MCS COULD ROLL ACROSS THE AREA. THERE SHOULD BE A BREAK
IN THE PRECIP CHANCES FOR TUESDAY AND TUESDAY EVENING AS A DECENT
SFC RIDGE FOR THIS TIME OF YEAR SETTLES IN TO THE FORECAST AREA.
MODELS ARE NOW A LITTLE SLOWER IN BRINGING RETURN FLOW BACK INTO
NORTHEAST KS...KEEPING THE NOSE OF THE 850 JET MORE ACROSS WESTERN
KS. BECAUSE OF THIS HAVE DELAYED THE ONSET OF POPS FOR TUESDAY NIGHT
SOMEWHAT. NORTHWEST FLOW AND WEAK WAVES MOVE BACK ACROSS THE
FORECAST AREA FOR WEDNESDAY THROUGH FRIDAY NIGHT WITH MODELS SHOWING
THE POTENTIAL FOR A COUPLE MORE CONVECTIVE COMPLEXES TO MOVE ACROSS
THE AREA. THEREFORE HAVE CONTINUED WITH CHANCE POPS THROUGHOUT THE
PERIOD. MEDIUM RANGE MODELS SHOW ANOTHER COLD FRONT MOVING THROUGH
FRIDAY NIGHT WITH A SFC RIDGE BUILDING IN FOR THE WEEKEND. THE ECMWF
IS SLOWER TO MOVE THIS RIDGE OFF TO THE EAST AND SLOWER WITH
BRINGING RETURN FLOW BACK OVER THE RIDGE. THEREFORE HAVE REMOVED
POPS FROM SATURDAY AND LEFT SUNDAY DRY.

TEMPS COULD BE SOMEWHAT TRICKY WITH SOME MODEL GUIDANCE COMING IN
WITH HIGHS IN THE 70S BEHIND THE FRONTS. DUE TO CONVECTION TODAY DID
NOT HAVE A LOT OF TIME TO DIVE INTO THE SPECIFICS OF THE COLD FRONT.
BECAUSE OF THIS ERRORED ON THE MORE CONSERVATIVE SIDE AND KEPT
FORECAST HIGHS GENERALLY IN THE 80S FOR WEDNESDAY AND THE WEEKEND.
AM CONFIDENT THOUGH WITH THE NORTHWEST FLOW AND OCCASIONAL ROUNDS OF
PRECIP THAT THE HEAT WAVE IS UNLIKELY TO RETURN. IN FACT FLOODING
MAY BECOME AN INCREASING CONCERN. PARTS OF NORTH CENTRAL KS HAVE
ALREADY SEEN A FAIR AMOUNT OF PRECIP OVER THE LAST THREE DAYS.
THOUGHT ABOUT A FLOOD WATCH FOR TONIGHT...BUT CONFIDENCE IN TRACK OF
TONIGHTS MCS IS NOT HIGH ENOUGH. NEVERTHELESS IT WILL BE SOMETHING
THAT NEEDS TO BE WATCHED OVER THE NEXT COUPLE DAYS.

WOLTERS

&&

.AVIATION...

EXPECT VFR CONDITIONS THROUGH THE PERIOD. MAIN CONCERN FOR THE
NEXT 12 HOURS IS CONVECTION. NUMEROUS OUTFLOW BOUNDARIES REMAIN
DRAPED VOER THE AREA AFTER CONVECTION FROM SUNDAY AFTERNOON AND
EVENING...ANY ONE OF WHICH COULD BE THE FOCUS FOR FURTHER
DEVELOPMENT THROUGH THE OVERNIGHT HOURS. WILL HAVE TO
MONITOR...BUT FEEL FAIRLY CONFIDENT CONVECTION WILL IMPACT
TERMINALS AFT 06Z. EXPECT CONVECTION TO END AND MOVE EAST BY 12Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 7, 9:36 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT SUN AUG 7 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-082115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
936 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT. THESE
STORMS MAY BE CAPABLE OF STRONG OR POSSIBLY DAMAGING WINDS AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH THE EXCEPTION OF TUESDAY...THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE MIDDLE AND END OF THE WEEK FOR MOST OF THE AREA.
STRONG GUSTY WINDS AND SOME LOCALIZED FLOODING FROM THE HEAVY
RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

WOLTERS

In the hours before

Local storm report, Aug 7, 11:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     FLASH FLOOD      MINNEAPOLIS             39.12N 97.71W
08/07/2011                   OTTAWA             KS   LAW ENFORCEMENT

            ALL STREETS IN MINNEAPOLIS ARE FLOODED.

&&

JL
Local storm report, Aug 7, 11:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1127 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     JUNCTION CITY           39.03N 96.83W
08/07/2011  M67.00 MPH       GEARY              KS   BROADCAST MEDIA

            RELAYED BY MEDIA. WEATHER STATIONA AT JUNCTION CITY
            MIDDLE SCHOOL.

1119 PM     TSTM WND GST     FORT RILEY AIRFIELD     39.06N 96.76W
08/07/2011  M53.00 MPH       GEARY              KS   ASOS

&&

JL
Local storm report, Aug 7, 11:28 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1128 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     JUNCTION CITY           39.03N 96.83W
08/07/2011                   GEARY              KS   LAW ENFORCEMENT

            POWER LINES DOWN IN JUNCTION CITY

&&

JL
Local storm report, Aug 8, 12:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 AM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      JUNCTION CITY           39.03N 96.83W
08/07/2011                   GEARY              KS   LAW ENFORCEMENT

            STREETS FLOODED WITH STALLED VEHICLES AT 700 BLOCK OF
            14TH IN JUNCTION CITY. ALSO 14TH AND CLAY IN JUNCTION
            CITY FLOODED.

&&

JL
Local storm report, Aug 8, 12:15 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1215 AM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             2 NE BURLINGAME         38.77N 95.81W
08/08/2011  E1.00 INCH       OSAGE              KS   LAW ENFORCEMENT

            LOTS OF NICKEL TO QUARTER SIZE HAIL.

&&

BARJENBRUCH
Local storm report, Aug 8, 12:22 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1222 AM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 AM     HEAVY RAIN       7 N MOONLIGHT           39.10N 97.11W
08/08/2011  M1.20 INCH       DICKINSON          KS   TRAINED SPOTTER

            STORM TOTAL

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:09 PM CDTSpecial Weather StatementTOPGeary36 min
Aug 7, 10:26 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley49 min
Aug 7, 10:31 PM CDTSpecial Weather StatementTOPOttawa29 min
Aug 7, 10:42 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Geary, Ottawa48 min
Aug 7, 10:48 PM CDTFlash Flood WarningTOPClay, Cloud, Dickinson, Ottawa3 hr
Aug 7, 10:54 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee51 min
Aug 7, 11:04 PM CDTSevere Thunderstorm WarningTOPGeary, Wabaunsee26 min
Aug 7, 11:21 PM CDTFlash Flood WarningTOPDickinson, Geary, Riley, Wabaunsee114 min
Aug 7, 11:23 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris42 min
Aug 7, 11:28 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee47 min
Aug 7, 11:42 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee48 min
Aug 7, 11:51 PM CDTFlash Flood WarningTOPOsage, Shawnee, Wabaunsee114 min
Aug 8, 12:12 AM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee33 min
Aug 8, 12:13 AM CDTFlash Flood WarningTOPGeary, Lyon, Morris, Wabaunsee90 min
Aug 8, 1:39 AM CDTSpecial Weather StatementTOPRepublic36 min
Aug 8, 1:58 AM CDTAreal Flood AdvisoryTOPRepublic, Washington62 min
Aug 8, 4:24 AM CDTSpecial Weather StatementTOPRepublic36 min
Aug 8, 4:46 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington29 min
Aug 8, 5:09 AM CDTSpecial Weather StatementTOPWashington36 min
Aug 8, 5:41 AM CDTSpecial Weather StatementTOPPottawatomie34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.